- This topic has 2 replies, 2 voices, and was last updated August 19, 2015 at 10:40 pm by .
- August 17, 2015 at 7:28 am #360679
My hubby is a diabetic and has been for years and we have recently started noticing the past few months that his novolog insulin that is supposed to be a fast acting insulin, takes 4 hours (we timed it) to kick in and work. It used to only take 15 minutes. We have talked to the pharmacist and our family Dr, they have no clue why or what’s going on, its been many different pens from many different boxes and lot numbers. He has to make an appointment with an endocrinologist but I thought I would ask on here also and see if anyone else has had this same thing happen. Thanks for any advice or info we get in advance 🙂
- August 18, 2015 at 11:42 pm #461989
mrskorba, I’m so sorry that your DH is going through this! I’m in insurance — specifically pharmacueticals, Medicare Part D and I have not heard of anything that your DH is experiencing with his meds. I recommend contacting the FDA and the manufacturer of Novolog (your pharmacy can probably help you with contact information). They, the agency and the manufacturer, need this information in case there’s a problem with the batch that he has. If there’s a problem, they need to know it. Make sure that you have all of the information on assorted boxes, pens, etc. to provide for them to persue.
One last question, and please take this accordingly, has your DH been following a proper diet? I truly hate to say this since he’s been a diabetic for years…are you sure that he hasn’t faltered in his eating habits? That would certainly counteract his medication. Again, I apologize in advance if offending, but it has also been my experience that diabetics have sabotaged their therapy by binging on foods in secret that they shouldn’t have consumed, just because they were tired of restrictions! And…can you blame them? I’m sure that I’d fail at anything that I was restricted to (or from)! LOL!
Good luck, my friend! And be sure to keep us posted!!
- August 19, 2015 at 7:38 pm #461999
I am not offended at all!!! I appreciate your input. I never thought of contacting the FDA and letting them know whats going on. His diet hasn’t changed at all except to get better. He isnt the most strict diabetic I know, UGH we have been going through this since a month after we got married so 3/2008 we didn’t know he was diabetic, he was a cable guy and he was constantly on the move and eating little during the day so we had no clue, till his shop closed down and he went golfing got a blister on his foot that never healed. Then it all went downhill from there, many many foot surgeries, MRSA, a toe removed, bones in his foot removed, pins inserted, broken removed, UGH many picc line antibiotics at the hospital then at home. His diet has gotten way better over the past year he has really been watching what he has been eating. He and his dr figured out a sliding scale for his insulin through trial and error and it was working his A-1C was down in the normal level for years. I just don’t get it. He has gotten scared because his neuropathy has gone from his feet to his one hand and fingers. He can see the muscle atrophy in his hand. So he has really been cracking down on it. And I am not offended in the least!! I promise 🙂
- August 19, 2015 at 10:40 pm #462002
Oh my goodness! Your poor DH has been through alot. I just had an experience with mrsa and know what he went through there. Fortunately, I knew what I had early and my doctor was able to attack it right away before it got too bad. Again, I encourage you to contact the FDA and manufacturers about this. Most people don’t even think to go this route and think that it is their diet — cheating here and there. Someone like you and your DH who are really doing what’s proper and reaching out for information suggests to me that there may be a problem with the medication. That’s why I think that it is important to reach out to the government and the manufacturer…try to get the physician involved as well. The FDA and manufacturer don’t investigate until people like you bring information to their attention. With batching information, they can check the medication to see if it is up to the standards that it is supposed to meet. If not, they can recall the medication and replace as necessary. In the meantime, ask your physician if he could use Levemir or Humalog. I’m not a physician or a pharmacist, but I see these medications being switched out for one reason or another (mostly because insurance will cover one and not the other;-/). It sounds like you have a good relationship with the physician and would be on board for any ‘temporary’ changes in therapy. I say ‘temporary’ as the medication was serving it’s purpose until just recently. I truly believe ‘if it ain’t broke, don’t fix it,’ but right now…you need a patch if you know what I mean;-D
- You must be logged in to reply to this topic.